Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Austin/San Antonio, TX

June 16, 2015Bastrop County, Fayette County, Lee County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 16, 2015, 8:21 PM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 8:21 PM CDT (01:21 UTC)
Expired
Jun 16, 2015, 9:15 PM CDT
In force
54 min
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Fayette County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS84 KEWX 170121
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT TUE JUN 16 2015
 
TXZ193-194-209-170215-
LEE TX-BASTROP TX-FAYETTE TX-
821 PM CDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN BASTROP AND
SOUTHEASTERN LEE COUNTIES UNTIL 915 PM CDT...

AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A BAND OF STRONG 
THUNDERSTORMS ASSOCIATED WITH THE CENTER OF TROPICAL STORM BILL 
ALONG A LINE EXTENDING FROM NEAR FAYETTEVILLE TO NEAR LA GRANGE TO 
NEAR FLATONIA...AND MOVING NORTHWEST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...
FLATONIA...FAYETTEVILLE...ROUND TOP...ROSANKY...PAIGE...MULDOON...
CIRCLE D-KC ESTATE...CISTERN...CIRCLE D-KC ESTATES...DIME BOX...
UPTON...CARMINE...WICCHESTER...ELLINGER AND REK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL TEXAS.

LAT...LON 2965 9686 2963 9688 2963 9696 2964 9713
      2999 9754 3042 9683 3039 9680 3025 9672
      3023 9674 3020 9674 3016 9679 3014 9676
      3016 9668 2996 9657
TIME...MOT...LOC 0117Z 133DEG 21KT 2991 9660 2985 9687 2967 9707 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:42 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 16, 6:42 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT TUE JUN 16 2015

.AVIATION...
NO SIGNIFICANT CHANGES FOR THE TAFS WITH VARIOUS SHIFTS IN
WINDS... CIGS...AND TSRA/SHRA BANDS AS TROPICAL STORM BILL PASSES
JUST EAST OF THE I-35 TAF SITES. BUT IN SIMPLE TERMS...EXPECT MVFR
CIGS WITH TEMPO IFR CIGS AT THE I-35 SITES THROUGH 18Z WEDNESDAY.
WINDS WILL START OUT FROM THE EAST AND SHIFT TO THE NORTH...THEN
BACK TO SOUTHEAST IN BILL/S COUNTERCLOCKWISE CIRCULATION. WIND
SPEEDS WILL BE IN THE 15G25KT RANGE THROUGH 08Z...THEN SUSTAINED
AT 10-12KT AFTERWARD. SHRA WILL BE COMMON WITH VSBYS DOWN TO
2SM...BUT EXPECT OCCASIONAL TSRA AS WELL. KDRT IS VERY
DIFFERENT...GENERALLY LIGHT AND VARIABLE WINDS...LESSER RAIN
CHANCES...AND SHORTER PERIODS OF MVFR/IFR CIGS.

&&

.PREV DISCUSSION... /ISSUED 448 PM CDT TUE JUN 16 2015/

..HEAVY RAINFALL AND FLASH FLOODING LIKELY ACROSS THE CENTRAL AND
EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THROUGH MIDDAY THURSDAY...

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
TROPICAL STORM BILL MADE LANDFALL LATE THIS MORNING NEAR PORT
O CONNOR TEXAS AND CONTINUES TO MOVE TO THE NORTHWEST AROUND 10
MPH. THE TRACK FOR BILL CONTINUES TO REMAIN CONSISTENT...WITH THE
LATEST FORECAST SHOWING A SLIGHT WESTWARD ADJUSTMENT OVER THE
PREVIOUS FORECAST. BILL IS EXPECTED TO MOVE NORTHWESTWARD THROUGH
THE NEXT 24 HOURS AS IT MOVES ACROSS SOUTH CENTRAL TEXAS...THEN
TURN NORTHWARD AS IT MOVES INTO CENTRAL AND NORTH TEXAS. BASED ON
THE LATEST FORECAST TRACK FOR BILL...WE HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE FORECAST. WE CONTINUE TO SEE PLENTY OF
DEEP TROPICAL MOISTURE ACROSS THE REGION WITH MORNING SOUNDINGS AT
KDRT AND KCRP SHOWING 1.87" AND 2.36"...RESPECTIVELY. WE/LL
CONTINUE TO SEE PLENTY OF MOISTURE STREAM INTO THE REGION TONIGHT
AS BILL MOVES NORTHWESTWARD. HEAVY RAINFALL AND FLASH FLOODING
CONTINUE TO REMAIN THE BIGGEST FORECAST CONCERN...ESPECIALLY GIVEN
CONVECTION ASSOCIATED WITH TROPICAL SYSTEMS TEND TO FLARE UP
DURING THE OVERNIGHT HOURS. THE THREAT FOR HEAVY RAINFALL AND
FLOODING WILL CONTINUE ON WEDNESDAY AND EVEN THROUGH THURSDAY
MORNING ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL
TEXAS. A STOUT SOUTHERLY FLOW AS ADVERTISED BY AVERAGE 20-30KT
WINDS AT 925MB WILL CONTINUE TO SUPPLY AMPLE MOISTURE TO THE
REGION. THIS MOISTURE ALONG WITH DAYTIME HEATING AND RESIDUAL
TROUGHING IN THE MID-LEVELS WILL CONTINUE A GOOD CHANCE FOR RAIN
AND CONTINUED FLOODING CONCERNS THROUGH THURSDAY MORNING. WITH
THIS IN MIND...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL
NOON THURSDAY. WE/LL CONTINUE TO MENTION RAINFALL EVENT AMOUNTS OF
3 TO 6 INCHES WITH LOCALIZED AMOUNTS OF 8 TO 12 INCHES POSSIBLE
ALONG AND EAST OF HIGHWAY 281.

LONG TERM (THURSDAY THROUGH TUESDAY)...
THE MEDIUM RANGE MODELS CONTINUE TO SHOW AN INVERTED MID-LEVEL
TROUGH AXIS LOCATED NEAR THE RIO GRANDE...SOUTHERN EDWARDS PLATEAU
AND WESTERN HILL COUNTRY FRIDAY AND SATURDAY. WE/LL CONTINUE TO
FORECAST AT LEAST ISOLATED TO POSSIBLY SCATTERED CONVECTION
ACROSS MOST OF SOUTH CENTRAL TEXAS AND WILL KEEP RAIN CHANCES IN
THE 20-30% RANGE FOR MOST AREAS. THE MODELS BEGIN TO DIVERGE WITH
REGARDS TO THE REMAINDER OF THE FORECAST INTO EARLY NEXT
WEEK...WITH THE GFS HOLDING ON TO MORE TROUGHING...WHILE THE ECMWF
SHOWS STRONGER MID-LEVEL RIDGING ACROSS THE REGION. FOR NOW...WE/LL
GENERALLY NOT DEVIATE FROM THE CURRENT FORECAST...WHICH CALLS FOR
LOW CHANCES FOR MAINLY DIURNAL CONVECTION ACROSS SOUTH CENTRAL
TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  84  72  87  73 / 100  90  70  60  30
AUSTIN BERGSTROM INTL AIRPORT  74  85  73  86  72 / 100 100  70  60  30
NEW BRAUNFELS MUNI AIRPORT     74  86  73  87  73 /  90  90  70  60  30
BURNET MUNI AIRPORT            72  82  72  85  71 /  90  80  60  60  30
DEL RIO INTL AIRPORT           74  92  74  90  74 /  50  40  30  20  30
GEORGETOWN MUNI AIRPORT        73  82  72  85  72 / 100  90  70  60  30
HONDO MUNI AIRPORT             74  88  73  87  72 /  60  60  70  50  30
SAN MARCOS MUNI AIRPORT        73  84  72  86  72 / 100  90  70  60  30
LA GRANGE - FAYETTE REGIONAL   76  85  74  87  74 / 100 100  60  50  20
SAN ANTONIO INTL AIRPORT       75  87  74  87  74 /  80  80  70  60  30
STINSON MUNI AIRPORT           75  88  74  87  74 /  80  80  70  60  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

TROPICAL STORM WARNING FOR THE FOLLOWING COUNTIES: DE WITT...
FAYETTE...GONZALES...LAVACA.

&&

MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 16, 6:17 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CDT TUE JUN 16 2015

TXZ171>173-183>194-202>209-217>225-228-172345-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
617 PM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT TONIGHT FOR LAVACA...DEWITT...
GONZALES...AND FAYETTE COUNTIES.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR COUNTIES
ALONG AND EAST OF A LINE FROM MOUNTAIN HOME TO HONDO TO JOURDANTON.

A TORNADO WATCH IS IN EFFECT THROUGH 7 AM WEDNESDAY FOR
LAVACA...FAYETTE AND LEE COUNTIES.

THE IMPACTS OF TROPICAL STORM BILL WILL CONTINUE OVERNIGHT ACROSS
THE EASTERN PARTS OF SOUTH CENTRAL TEXAS AS THE STORM CONTINUES TO
TRACK TO THE NORTH. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE OVERNIGHT...ESPECIALLY ALONG AND EAST OF THE CENTER OF
BILL...WHERE LOCALLY HEAVY RAINFALL COULD LEAD TO HIGH IMPACT FLASH
FLOODING TONIGHT.

IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD THREAT...ISOLATED
TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS ALONG
AND EAST OF HIGHWAY 77.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR HEAVY RAINS WILL CONTINUE WEDNESDAY THROUGH
THURSDAY. WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES COULD BE
POSSIBLE ALONG AND EAST OF U.S. 281 WEDNESDAY INTO THURSDAY.
ISOLATED POCKETS OF 8 TO 12 INCHES ARE POSSIBLE ALONG AND EAST OF A
GEORGETOWN TO CUERO LINE. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT
THROUGH 1 PM CDT THURSDAY. THE HEAVY RAINFALL COULD LEAD TO HIGH
IMPACT FLASH FLOODING ALONG WITH MODERATE TO MAJOR FLOODING OF SOME
RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO SUBMIT RAINFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN AUSTIN SAN ANTONIO.

In the hours before

Special weather statement, Jun 16, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT TUE JUN 16 2015

TXZ193-194-209-170215-
LEE TX-BASTROP TX-FAYETTE TX-
821 PM CDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN BASTROP AND
SOUTHEASTERN LEE COUNTIES UNTIL 915 PM CDT...

AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A BAND OF STRONG
THUNDERSTORMS ASSOCIATED WITH THE CENTER OF TROPICAL STORM BILL
ALONG A LINE EXTENDING FROM NEAR FAYETTEVILLE TO NEAR LA GRANGE TO
NEAR FLATONIA...AND MOVING NORTHWEST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...
FLATONIA...FAYETTEVILLE...ROUND TOP...ROSANKY...PAIGE...MULDOON...
CIRCLE D-KC ESTATE...CISTERN...CIRCLE D-KC ESTATES...DIME BOX...
UPTON...CARMINE...WICCHESTER...ELLINGER AND REK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL TEXAS.

LAT...LON 2965 9686 2963 9688 2963 9696 2964 9713
      2999 9754 3042 9683 3039 9680 3025 9672
      3023 9674 3020 9674 3016 9679 3014 9676
      3016 9668 2996 9657
TIME...MOT...LOC 0117Z 133DEG 21KT 2991 9660 2985 9687 2967 9707

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:14 PM CDTFlash Flood WarningEWXFayette6 hr
Jun 16, 8:27 PM CDTSpecial Weather StatementEWXFayette, Gonzales63 min
Jun 16, 9:27 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee63 min
Jun 16, 9:42 PM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Jun 16, 10:29 PM CDTSpecial Weather StatementEWXBastrop, Lee, Travis61 min
Jun 16, 11:14 PM CDTFlash Flood WarningEWXBastrop, Travis, Williamson3 hr
Jun 17, 6:23 AM CDTAreal Flood AdvisoryEWXLavaca3 hr
Jun 17, 9:12 AM CDTSpecial Weather StatementEWXLavaca33 min
Jun 17, 9:18 AM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Jun 17, 9:44 AM CDTFlash Flood WarningEWXLavaca6 hr
Jun 17, 10:22 AM CDTFlash Flood WarningEWXDeWitt6 hr
Jun 17, 3:43 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jun 17, 3:55 PM CDTFlash Flood WarningEWXTravis3 hr
Jun 17, 3:55 PM CDTFlash Flood WarningEWXGuadalupe3 hr
Jun 17, 4:01 PM CDTSpecial Weather StatementEWXGuadalupe44 min
Jun 17, 4:38 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Jun 17, 5:16 PM CDTFlash Flood WarningEWXBexar5 hr
Jun 17, 5:33 PM CDTSpecial Weather StatementEWXBexar27 min
Jun 17, 6:03 PM CDTSpecial Weather StatementEWXBexar27 min
Jun 17, 6:18 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jun 17, 6:31 PM CDTSpecial Weather StatementEWXBexar29 min
Jun 17, 6:36 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jun 17, 6:36 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe12 hr
Jun 17, 6:36 PM CDTRiver Flood WarningEWXComal, Guadalupe22 hr

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.